Thunderstorm Wind, Franklin
- When
- July 22, 8:30 PM CST to 8:33 PM CST
- Where
- Franklin County, Huntland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.050, -86.267
A 60mph wind gust was reported.
3 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 22, 8:14 PM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 914 PM CDT FRI JUL 22 2005 .UPDATE... OHX 00Z SOUNDING STILL VERY UNSTABLE WITH LIS OF -7.6 DEGREES CELSIUS. ALSO PWS FROM BOTH BMX AND OHX REMAINING HIGH...WITH 1.7 PWS OBTAINED FROM 00Z SOUNDINGS. THUS...ISOLATED STRONG WIND GUSTS AND HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP OVER FORECAST AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL DEVELOPING ALONG A SURFACE BOUNDARY THAT IS CURRENTLY SITUATED ACROSS CENTRAL TENNESSEE. THIS IS ASSOCIATED WITH AN UPPER LEVEL TROUGH INITIALIZED WELL BY THE RUC80. THE RUC AND GFS HAVE PICKED UP ON THIS ACTIVITY THE BEST SO FAR THIS EVENING...ESPECIALLY THE RUC. THE RUC KEEPS A SCATTERED LINE OF CONVECTION ONGOING THROUGH 9Z...AS THIS BOUNDARY MOVES SOUTH INTO NORTHERN ALABAMA OVERNIGHT. THUS WILL INCREASE POPS BASED ON COMBINATION OF RADAR TRENDS AND RUC FORECAST TO 40 PERCENT FOR ALL OF FORECAST AREA...BUT WILL KEEP AT 20 IN CULLMAN COUNTY. SOME LOCATIONS ACROSS NORTHERN ALABAMA ARE REPORTING A FEW LOW CLOUDS. EXPECT CLOUD TO INCREASE AS BOUNDARY SHIFTS SOUTHWARD...BUT DUE TO EXPECTED SCATTERED NATURE OF CONVECTION...DO NOT EXPECT MOSTLY CLOUDY CONDITIONS TO COVER A LARGE PART OF THE FORECAST AREA FOR AN EXTENDED TIME. THUS WILL HOLD ON TO THE PARTLY CLOUDY CONDITIONS THROUGH 12Z ON SATURDAY. WILL ALSO INCREASE WINDS...AS BOUNDARY SHOULD KEEP WEST TO NORTHWEST SURFACE WINDS AROUND 5 MPH THROUGH 12Z ON SATURDAY. WILL MONITOR RADAR FOR FURTHER UPDATES...BUT NONE EXPECTED AT THIS TIME. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 744 PM CDT FRI JUL 22 2005 ALZ001>010-016-TNZ076-096-097-231000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 744 PM CDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A SURFACE BOUNDARY WILL SINK SLOWLY SOUTH THROUGH MIDDLE TENNESSEE TO THE NORTH ALABAMA BORDER AREA TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR AHEAD OF THE BOUNDARY...AND ISOLATED CELLS MAY BECOME CAPABLE OF PRODUCING STRONG GUSTY WINDS. THE AREA MOST AFFECTED THROUGH DAYBREAK SATURDAY WOULD BE PARTS OF SOUTHERN MIDDLE TENNESSEE...AND THAT PART OF ALABAMA NORTH OF THE TENNESSEE RIVER. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A DRIER PATTERN IS EXPECTED BY THE UPCOMING WEEKEND AS HIGH PRESSURE BUILDS INTO THE REGION. DAILY HIGH TEMPERATURES WILL APPROACH THE MID 90S FROM SATURDAY THROUGH MONDAY...WITH AFTERNOON HEAT INDICES BETWEEN 100 AND 110 DEGREES. A WEAK COLD FRONT WILL MOVE TOWARD THE TENNESSEE VALLEY BY MID WEEK...WITH AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. SCHAUB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 601 PM CDT FRI JUL 22 2005 ALZ006-222330- MADISON- 601 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEAST MADISON COUNTY UNTIL 630 PM... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW MARKET...OR 9 MILES NORTHEAST OF MOORES MILL...MOVING SOUTHEAST AT 15 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND UP TO 1/2 AN INCH OF RAINFALL ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NEW MARKET. DEPOSIT. MAYSVILLE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
602 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG BRIDGEPORT 34.94N 85.72W
07/22/2005 JACKSON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN
0432 PM TSTM WND DMG STEVENSON 34.87N 85.84W
07/22/2005 JACKSON AL EMERGENCY MNGR
SEVERAL TREES DOWN
0510 PM TSTM WND DMG POWELL 34.53N 85.90W
07/22/2005 DEKALB AL COUNTY OFFICIAL
TREE DOWN
&&
WRSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 803 PM CDT FRI JUL 22 2005 TNZ097-230145- FRANKLIN- 803 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 845 PM... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF TULLAHOMA...OR 7 MILES SOUTHWEST OF MANCHESTER...MOVING SOUTH AT 25 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... OAK GROVE. WOODS RESERVOIR. ESTILL SPRINGS. TIMS FORD LAKE. WINCHESTER. COWAN. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
811 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG BRIDGEPORT 34.94N 85.72W
07/22/2005 JACKSON AL EMERGENCY MNGR
TREES AND POWERLINES DOWN
0432 PM TSTM WND DMG STEVENSON 34.87N 85.84W
07/22/2005 JACKSON AL EMERGENCY MNGR
SEVERAL TREES DOWN
0510 PM TSTM WND DMG POWELL 34.53N 85.90W
07/22/2005 DEKALB AL COUNTY OFFICIAL
TREE DOWN
0545 PM TSTM WND DMG WHITON 34.36N 86.08W
07/22/2005 DEKALB AL EMERGENCY MNGR
ROOF BLOWN OFF BARN AND TREES DOWN
&&
WRSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 845 PM CDT FRI JUL 22 2005 TNZ097-230215- FRANKLIN- 845 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN FRANKLIN COUNTY UNTIL 915 PM... AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF WINCHESTER...MOVING SOUTH AT 25 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BELVIDERE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 900 PM CDT FRI JUL 22 2005 ALZ009-230245- JACKSON- 900 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHWEST JACKSON COUNTY UNTIL 945 PM... AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF WINCHESTER...MOVING SOUTH AT 25 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... JERICHO. BASS. HYTOP. SKYLINE. FACKLER. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
The Northeast Alabama radar (KHTX), 21 km away, was scanning. The volume nearest the first event began at 02:28 UTC.
3 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A 60mph wind gust was reported.
A few trees and power lines were blown down.
A few trees and power lines were blown down along Myers and Vantown roads.
Torrential rains from a thunderstorm resulted in water covering several roads in southeast Lincoln County. Water up to waist deep covered Vantown Road and water up to one foot deep covered Huntsville Highway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466392, 5466393, 5466394, 5466395.